Infliximab-induced intertriginous psoriasis in patient with Crohn's desease

  • Federica Mola | federicamola@yahoo.it Department of Dermatology, Circolo Hospital and Macchi Foundation, Varese, Italy.
  • Alberico Motolese Department of Dermatology, Circolo Hospital and Macchi Foundation, Varese, Italy.

Abstract

Tumor necrosis factor-α (TNFα) inhibition is an effective treatment of moderate-to-severe psoriasis and other diseases (rheumatoid arthritis, ankylosing spondylitis, psoriasis or Crohn’s disease). We report a case of a 32- years-old patient affected by Crohn’s disease since the age of 25 who started infliximab infusion after four years of treatment with prednisone and azathioprine per os without improvement. After the fifth infusion of infliximab, he developed a form of intertriginous psoriasis which was approached with topical steroid cream. The patient never presented psoriasis in the past. New onset of psoriasis in patients without history for skin diseases (as in our case) is a quite uncommon complication of TNFα inhibitor therapy. The increased production of IFNα during TNFα inhibitor therapy is a possible pathophysiologic explanation for this paradoxical effect of the anti-TNFα.

Dimensions

Altmetric

PlumX Metrics

Downloads

Download data is not yet available.
Published
2011-10-03
Info
Issue
Section
Case Reports
Keywords:
tumor necrosis factor−α, psoriasis, crohn’s disease
Statistics
  • Abstract views: 817

  • PDF: 288
  • HTML: 989
How to Cite
Mola, F., & Motolese, A. (2011). Infliximab-induced intertriginous psoriasis in patient with Crohn’s desease. Dermatology Reports, 3(3), e40. https://doi.org/10.4081/dr.2011.e40